×

Rings with restricted injective condition. (English) Zbl 0703.16003

The relationship and possible equality of the following classes are considered: (1) the rings whose singular right modules are injective (right SI-rings), (2) the rings whose cyclic right modules all have injective singular submodules (right CSI-rings), and (3) the rings whose singular cyclic right modules are all injective (right RIC-rings). Classes (1) and (3) have been studied extensively before; class (2) is introduced in this paper. A right RIC-ring R is right SI if and only if \(R/Soc(R_ R)\) has finite uniform dimension. A right RIC-ring R is right noetherian right SI if every right ideal of R is contained as an essential submodule in a direct summand of \(R_ R\). A von Neumann regular right CSI-ring is a left and right SI-ring. If R is a right CSI- ring such that \(R_ R\) has a cyclic injective hull, then R is a right artinian, right and left SI-ring. If R is a right CSI-ring with \(Soc(R_ R)=0\), then R does not contain an infinite direct sum of nonzero ideals. The authors conjecture that right CSI-rings are always SI-rings.
Reviewer: M.L.Teply

MSC:

16D50 Injective modules, self-injective associative rings
16E50 von Neumann regular rings and generalizations (associative algebraic aspects)
16P40 Noetherian rings and modules (associative rings and algebras)
16S90 Torsion theories; radicals on module categories (associative algebraic aspects)
16E10 Homological dimension in associative algebras
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] J.Ahsan, Rings characterized by their torsion cyclic modules. Houston J. Math. (3)14 (1988), to appear. · Zbl 0678.16020
[2] A. K. Boyle, Hereditary QI rings. Trans. Amer. Math. Soc.192, 115-120 (1974). · Zbl 0286.16016
[3] A. K. Boyle andK. R. Goodearl, Rings over which certain modules are injective. Pacific J. Math.58, 43-53 (1975). · Zbl 0275.16024
[4] A. W. Chatters andC. R. Hajarnavis, Rings in which every complement right ideal is a direct summand. Quart. J. Math. Oxford (2)28, 61-80 (1977). · Zbl 0342.16023
[5] A. W.Chatters and C. R.Hajarnavis, Rings with chain conditions. London 1980.
[6] J. H. Cozzens, Homological properties of the ring of differential polynomials. Bull. Amer. Math. Soc.76, 75-79 (1970). · Zbl 0213.04501
[7] R. F. Damiano, A right PCI ring is right noetherian. Proc. Amer. Math. Soc.77, 11-14 (1979). · Zbl 0425.16022
[8] C. Faith, When are proper cyclics injective? Pacific J. Math.45, 97-112 (1973). · Zbl 0258.16024
[9] C. Faith, On a theorem of Chatters. Comm. Algebra (2)3, 169-184 (1975). · Zbl 0303.16008
[10] C.Faith, Algebra II: Ring theory. Berlin-Heidelberg-New York 1976. · Zbl 0335.16002
[11] J. D. Fuelberth andM. L. Teply, The singular submodule of a finitely generated submodule splits off. Pacific J. Math.40, 73-82 (1972). · Zbl 0236.16023
[12] J. S.Golan, Localisation of non-commutative rings. New York-Basel 1975. · Zbl 0302.16002
[13] K. R.Goodearl, Singular torsion and splitting properties. Mem. Amer. Math. Soc.124 (1972). · Zbl 0242.16018
[14] Y. Hirano andH. Tominaga, Regular rings,V-rings and their generalizations. Hiroshima Math. J.9, 137-149 (1979). · Zbl 0413.16015
[15] G. Michler andO. E. Villamayor, On rings whose simple modules are injective. J. Algebra25, 185-201 (1973). · Zbl 0258.16023
[16] B. L. Osofsky, Non-injective cyclic modules. Proc. Amer. Math. Soc.19, 1383-1384 (1968). · Zbl 0169.35602
[17] P. F. Smith, Decomposing modules into projectives and injectives. Pacific J. Math.76, 247-266 (1978). · Zbl 0399.16012
[18] P. F. Smith, Rings characterized by their cyclic modules. Canad. J. Math.24, 93-111 (1979). · Zbl 0412.16012
[19] M. L. Teply, The singular submodule of a cyclic module splits off. Canad. J. Math.24, 450-464 (1972). · Zbl 0231.16010
[20] M. L. Teply, Semiprime rings with the singular splitting property. Pacific J. Math.57, 575-579 (1975). · Zbl 0289.16008
[21] M. L. Teply, A history of progress on the singular splitting problem. Secretariado de Publicationes y Departmento de Algebra y Fundamentos Universidad de Murcia, Murcia 1984. · Zbl 0547.16020
[22] C. I. Visonhaler, Orders in QF-3 rings. Suplement, J. Algebra17, 149-151 (1971). · Zbl 0211.36202
[23] R.Wisbauer, Grundlagen der Modul- und Ringtheorie. M?nchen 1988. · Zbl 0657.16001
[24] R. Yue Chi Ming, On injectivity andp-injectivity. J. Math. Kyoto Univ.27, 439-452 (1987). · Zbl 0655.16012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.